Aufgrund von Vorbereitungen auf eine neue Version von KOPS, können kommenden Montag und Dienstag keine Publikationen eingereicht werden. (Due to preparations for a new version of KOPS, no publications can be submitted next Monday and Tuesday.)

Stochastic independence, causal independence, and shieldability

Cite This

Files in this item

Checksum: MD5:09d259c2d231bbad6982800904985ac1

SPOHN, Wolfgang, 1980. Stochastic independence, causal independence, and shieldability. In: Journal of Philosophical Logic. 9(1), pp. 73-99. ISSN 0022-3611. Available under: doi: 10.1007/BF00258078

@article{Spohn1980Stoch-13674, title={Stochastic independence, causal independence, and shieldability}, year={1980}, doi={10.1007/BF00258078}, number={1}, volume={9}, issn={0022-3611}, journal={Journal of Philosophical Logic}, pages={73--99}, author={Spohn, Wolfgang} }

<rdf:RDF xmlns:dcterms="" xmlns:dc="" xmlns:rdf="" xmlns:bibo="" xmlns:dspace="" xmlns:foaf="" xmlns:void="" xmlns:xsd="" > <rdf:Description rdf:about=""> <dc:creator>Spohn, Wolfgang</dc:creator> <dspace:hasBitstream rdf:resource=""/> <bibo:uri rdf:resource=""/> <dc:contributor>Spohn, Wolfgang</dc:contributor> <dcterms:rights rdf:resource=""/> <dcterms:title>Stochastic independence, causal independence, and shieldability</dcterms:title> <dcterms:issued>1980</dcterms:issued> <dcterms:isPartOf rdf:resource=""/> <foaf:homepage rdf:resource="http://localhost:8080/jspui"/> <dspace:isPartOfCollection rdf:resource=""/> <dcterms:available rdf:datatype="">2011-10-27T08:22:49Z</dcterms:available> <dcterms:hasPart rdf:resource=""/> <dc:date rdf:datatype="">2011-10-27T08:22:49Z</dc:date> <dc:language>eng</dc:language> <dc:rights>terms-of-use</dc:rights> <dcterms:abstract xml:lang="eng">“Stochastic Independence, Causal Independence, and Shieldability”: The aim of the paper is to explicate causal independence and Reichenbach's screening-off relation, or equivalently, causal dependence and direct causal dependence (always taken as relations between sets of factors or variables) in probabilistic terms along the lines of Suppes' probabilistic theory of causality, which is amended by the observation that there are not only spurious and indirect, but also hidden causes. The notion central to the explication is that of conditional stochastic or probabilistic independence, for which the graphoid axioms, as they have been called later on, are proved to hold. The adequacy of the explication is supported by proving some intuitively expected theorems, such as that unions of sets of factors causally independent from some other set are causally independent from that set as well, or that partitions into probabilistic independent parts are equivalent with partitions into causally independent parts. (Much of the paper is contained already in my Ph.D. thesis of 1976, published as Grundlagen der Entscheidungstheorie, 1978. However, the theory of indirect causal dependence developed in the paper is essentially revised in my paper “Direct and Indirect Causes”.)</dcterms:abstract> <void:sparqlEndpoint rdf:resource="http://localhost/fuseki/dspace/sparql"/> <dcterms:bibliographicCitation>First publ. in: Journal of Philosophical Logic ; 9 (1980), 1. - pp. 73-99</dcterms:bibliographicCitation> </rdf:Description> </rdf:RDF>

Downloads since Oct 1, 2014 (Information about access statistics)

spohn_stochastic.pdf 629

This item appears in the following Collection(s)

Search KOPS


My Account